12 answers

"Pimples" on Butt

My daughter has pimples on her butt. She doesn't have a rash on her "areas" but pimples on her butt. I used the butt paste when she is with me and it works and they seem to go away, but when she goes to her dad's it comes back and seems to be worse. i call my dermotalgist and told him she had a diaper rash and he called in hydrocortisome 2.5% cream... My ex says he uses hydrocortisone on it and not diaper rash ointment. So will this even help if it doesn't help using the OTC hydrocortisone cream? I realize this is stronger but should we go to the pediatrician instead of jsut getting this called in? Could it be something else?

1 mom found this helpful

What can I do next?

More Answers

Is it possible it's a yeast infection or some type of dermatitis caused by the wetness in the diaper area? Here's what I would use (this recipe came from a pediatric gastrointerologist we used for severe reflux issues)--mix equal parts lotrimin (women's version if you can find it, otherwise from the antifungal foot stuff), desitin original, and 1% hydrocortizone cream...coat booty liberally at every diaper change, continue use for 1 week once all signs of rash are gone.

the reason hydrocortizone alone isn't working is that it's not creating a barrier like rash cream does, it's just absorbed into the skin, making it hold MORE moisure.

1 mom found this helpful

My daughter has a "viral" rash on her bum. The spots look like pimples. I took her to the pediatrician and we have ointment to treat the spots if they become bothersome. However, there isn't a "cure" and he said we have to just wait it out. It can take months depending on what strain of the virus your child has. I would get it checked just in case,a s it could be yeast or staph (but staph should get weepy and yellow, so I wouldn't worry about that one too much). Just have it looked at for your peace of mind and for her safety. Good luck!

Yes, go to the pediatrician. My son had 3-4 "pimples" on his right side. Now and then he'd say they were itchy. We showed them to his doctor and she referred us to a dermatologist. Turns out they were warts, and spreadable if scratched! So yes, go ahead and take him, especially if they keep coming back.

My daughter also had something like this when she was young - red pimple-like bumps on her butt cheeks. It was an allergic reaction to her new underwear - one of the major brands. We switched brands and it stopped. Even went back to the original brand for a couple of days, to be sure that was the cause of the bumps, and she broke out again. Could even be an allergic reaction to a certain combination of things.

Hope you find your answer soon,
L.

sounds like it could be staph go to see docter. Staph can look like pimples and that do get worse and can get bad rather quickly. Does it hurt her when you touch it too much?

It could be a staph infection. I would have it looked at.

My daughter has the same thing occasionally. I use the Desitin Origional and it goes away. I am not sure what causes it, but as long as it doesn't hurt her, it should just go age.

My daughter had this too. Her Ped said it was bacterial that when she sat in warm water it opened pores in her bottom and caused the little infections.
He gave Rx for Bactriban (Bactroban sp??)and we used it 2 or 3 times/day till it cleared (in about 3 days) then I got some OTC at Publix that has the same active ingredient (Bactrocin or something like that) and if we see anything like that starting we use the OTC-the ingredient is a little lower than the Rx.
Also he told us to put bleach in the tub (about 1/8 cup) but our daughter splashes and pours water over her head so we didn't see any way we could do this w/out getting it in her eyes...
I started cleaning the tub once/week with Bleach and keeping White Vinegar in the bathroom and spraying the tub with it then rinsing b/f she gets in. (I don't like to use the usual cleaners b/c of the fumes and our bathroom is TINY).
Also-getting her out of pull-ups during the day (she was wearing them to MDO at the time) helped a great deal.
If you find that the rash always comes back after baths and gets worse if she is in the tub several days in a row (I try and give our girl a "quick bath" with generic Cetaphyl every morning and if she's not been outside I don't give her a bath in the tub every night-dries her skin and increases the chances she will have breakouts)-try putting an antibacterial cream/ointment on it (and the Neosporin strength stuff isn't adequate-we tried that). If your dermatologist will go for it call him/her and ask if you can get bactriban rx called in and try it.
Plus ask her Dad to make sure the tub is cleaned out with bleach or something else that will KILL Bacteria on the surface EVERYTIME before your daughter gets in. If that works then you have a relatively easy fix.
Our girls' Ped said some kids skin is more sensitive to this than other's so if she's the only child you have with this-then be Thankful it's not ALL of them :-).
It's annoying and it's uncomfortable (our daughter said it itched) but it's not terrible.
Also, hydrocortisone cream is a STEROID if her Daddy is using this and it's bacterial in origin it will get WORSE not better...
Might wanna take her to the Ped and see what the Dr says just to be safe. My girls didn't quite look like Diaper Rash BUT that wasn't obvious until the bumps were Everywhere and it was Bad.
Hope this helps.
C.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.